Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffer abdominal pain. Diagnosed gastritis. Prescribed Nexium. Have shortness of breath, belching, bloating and loss of appetite. Help?

User rating for this question
Answered by

Practicing since : 1996
Answered : 1678 Questions
Hi. I got this upper abdominal pain which was almost constant. Was diagnosed with gastritis 8 years ago but it healed in month and symptoms didnt return till now. Went to GP, he prescribed me Nexium 40 mg for month. Pain was still here and other symptoms appeared as well, shortness of breath, belching, bloating, loss of appetite, weight loss, weakness, sore throat, cough at night. Went to gastroenterologist and did EGD. Diagnosed with GERD due to insufficient gastric cardia and chronic gastritis. Told to finish Nexium therapy of 40 mg and then start 20 mg for 2 weeks. Despite taking nexium, pain was still here. After finishing therapy, my appetite came back and i started eating more but after every meal there is always belching. Also, i lost 12 pounds during 2 months. Now the pain is constant but not so intense. Still have nausea in the morning, shortness of breath and weakness. I become depressed with all of these because i dont even wanna go out anymore with this pain. Also, found lump under jaw and GP told me that i have inflamed throat so i got antibiotics. On second day of antibiotics, my stomach got really upset, i could feel discomfort in my lower abdomen for the first time, stomach started making noises and got really upsetting nausea and increased bowel movement. So i wander, can this healing with gastritis take this long and could antibiotics be the cause of worsening of my symptoms?
Posted Fri, 18 Oct 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 2 hours later
Brief Answer:
I need more information

Detailed Answer:

Please do let me know specifically about these 2 points so that I could guide you specifically.

I would like to know whether you were tested for H.pylori infection.
I would also like to know whether you are a diabetic.

Kindly get back to me with these information and I would give my opinion.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Follow-up: Suffer abdominal pain. Diagnosed gastritis. Prescribed Nexium. Have shortness of breath, belching, bloating and loss of appetite. Help? 6 hours later
I had stool antigen test for H.pylori and it was negative. Also had blood test and fasting glucose level was in normal range (4.4mmol/L). Also did complete blood count and iron test and everything normal so no signs of anemia.
Answered by Dr. Ratnakar Kini 9 hours later
Brief Answer:
Detailed answer given below.

Detailed Answer:
4-8 weeks of treatment with PPI like Nexium is enough to cure gastritis.
Good to hear that you are negative for H.pylori.

You have symptoms of GERD. In addition to Nexium, you need some lifestyle and dietary changes for complete relief. If you are obese, you need to reduce weight. You need to avoid coffee, citrus, tomatoes, chocolates, fatty food, alcohol and smoking. You should avoid heavy meals and eat multiple small frequent meals. You should avoid bedtime snacks and go to bed 2-3 hours after food.

The inflamed throat could be due to GERD only. Taking antibiotics could have possible caused your new symptoms. Get a stool test done.
Take probiotic supplements for better relief.

Let me know if I can assist you further.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor